• Light Sensitivity After Eye Injury Treatment


    Question:

    My husband had some rust and metal fragments removed from his eye five days ago. He was prescribed tobramycin drops for 7 days. He is having severe light sensitivity. He passed out after the procedure and was told that is a common reaction to the procedure. He didn't have the light sensitivity until starting the drops. Is this reaction due to the drops or procedure?


    Answer:

    There are many conditions that can cause light sensitivity after trauma to the eye with subsequent removal of a metallic foreign body; including a corneal abrasion, traumatic iritis, and medication toxicity. After performing a slit lamp examination, an ophthalmologist will be able to determine which cause is producing the symptoms.

    Many patients feel light-headed and dizzy after office procedures. Occasionally, they can faint or become nauseous. This is a natural human response to due to the anxiety induced by undergoing a procedure. An ophthalmologist may decide to refer you to a primary care physician or cardiologist if you need further investigation.


    Answered By: